Discussion in 'The Watercooler' started by flutterbee, Apr 2, 2007.

  1. flutterbee

    flutterbee Guest

    How are you doing? Was thinking of you tonight. Did you talk to your doctor about the medications?

    One thought I had...and I could be way off base you think it's possible that the increased heartrate and choking sensation you experienced could have been anxiety? I know you were anxious about trying the medications...anxiety often goes hand in hand with depression...and those symptoms sound a lot like an anxiety attack. My difficult child has severe anxiety and panic disorder and she will experience shortness of breath, racing heart, and feeling like her throat is swelling.

    Just a thought I had. Hope you're taking care of yourself.
  2. kris

    kris New Member

    <span style='font-size: 14pt'> <span style='font-family: Georgia'> <span style="color: #663366"> you've been on my mind a lot too, abbey.

    </span> </span> </span>
  3. tiredmommy

    tiredmommy Site Moderator

    Me too...
  4. Suz

    Suz (the future) MRS. GERE

    Heather makes an excellent point, Abbey. It's not unusual for ADs to sometimes do the opposite...create anxiety when they should be reducing it, etc.

    Did you talk to your doctor?

  5. Abbey

    Abbey Spork Queen

    Awww...thank you for thinking of me.

    I did talk to doctor, and have an appointment later this week. I think it's all agreed that it was (sorry for the spelling) anaphalistic shock. It was SOOO much like the feeling I had as a kid when I was stung by a bee, which I'm allergic to. He said it was so good that I stopped the medications when I did. He thought one more dosage might have not been so good. I went in and had an epy shot, which has helped a lot. We're still not sure whether it was the AD, or the anti-biotic. I'll be nervous to try anything else.

    I'll keep you informed. I don't think I've ever been so scared in my life.

  6. Sue C

    Sue C Active Member

    Hi Abbey,

    Sorry I'm coming in so late on this discussion. Did not see your other thread as I was not on the Board. Lots of computer problems.

    Anyway, I am sorry to hear about the problems you are having with depression and the medications. I hope things get better for you soon. Wish I could hug you in person.

  7. busywend

    busywend Well-Known Member Staff Member

    So, will the psychiatrist be trying to figure out what exactly you are allergic to in this medication?
  8. Abbey

    Abbey Spork Queen

    If I would have gone in while it was happening, they could have figured out which drug was having the allergic reaction as it would still be in my system. I did not go in...stupidly so, so now it's a hit and miss scenario. I just knew something was wrong so I stopped the medications and spent the next two days recovering. My guess is it was the AD, but who knows. I go in Friday to see the doctor.

    This freaked me out enough to not do any more medications for awhile.

  9. flutterbee

    flutterbee Guest

    I completely understand about you being freaked out about trying any medications. I'm very sensitive to medications, too...although haven't had an experience as scary as yours...and I'm always hesitant to try new medications. I always start them on a weekend so if I'm going to have any reactions, I'll have a couple of days to deal with it.

    Have you looked into St. Johns Wart? That's supposed to help with depression. My difficult child's therapist takes it because she can't take AD's because of drug interactions. What about light therapy? Someone else on here mentioned it and may have more info....totoro I think it was. I know of people that have used it with good results. It really depends on the person and type of depression involved.

    There are also other alternatives such as acupuncture, biofeedback, etc. I don't have any personal experience with them, but it may be worth looking into.

    Hang in there and keep taking care of you.